Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 2:55 AM CDT for Montague County, Wise County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 2:55 AM CDT (07:55 UTC)
- Expired
- Apr 11, 2001, 4:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:05 AM CDT | Thunderstorm Wind 52 E | Sunset, TX | Reported by the general public. |
| Apr 11, 3:30 AM CDT | Thunderstorm Wind | Alvord, TX | Power lines were blown down by high thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 110755
SVRFTW
TXC337-497-110900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
255 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 400 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CHICO...OR ABOUT 15 MILES
NORTHWEST OF BRIDGEPORT...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE ST. JO AND ALVORD
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3345 9797 3314 9786 3309 9760 3381 9747
3385 9795What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:40 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 9:40 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT TUE APR 10 2001 EVENING ANALYSES AND OBSERVATIONS FORCE US TO RAISE POPS...MAINLY WESTERN...CENTRAL...NORTHERN...AND NORTHEASTERN ZONES FOR TONIGHT AND EARLY WEDNESDAY. CONVECTION HAS BROKEN OUT IN SOUTHWEST TEXAS... EAST TO NEAR DEL RIO. THERE IS A BIT OF A SPLIT...AND A DIFLUENT ZONE IN THE 250 MB JET MAX COMING ACROSS THIS AREA. FURTHERMORE... 1200Z MODELS SHOWED GOOD DIV Q SUPPORT IN THIS AREA THIS EVENING... AND THE 00Z RUN IS EVEN STRONGER WITH THE DIVERGENCE OF Q (FORCING FOR VERTICAL MOTION) TO OUR WEST AND SOUTHEAST. FURTHERMORE....MOST OF THE MESOSCALE MODELS...INCLUDING THE NEW MESOETA...SHOW CONVECTIVE PRECIP MOVING ACROSS N TX. THE HIGHEST RISK OF SEVERE STORMS SHOULD REMAIN JUST WEST AND NORTHWEST OF DFW...BUT ONLY TIME WILL TELL. THE BEST INSTABILITIES ARE IN WEST TEXAS...BUT SOME OF THE STRONGEST STORM-RELATIVE HELICITIES RESIDE FROM THE RED RIVER NNW OF DFW WEST TO NEAR CDS. 0-6 KM SHEARS OF 50 KT OR GREATER EXTEND TO EAST OF THE DFW AREA (SUPPORT FOR SUPERCELL STORMS). AND...A FEW SUPERCELLS WITH GOLF BALL HAIL HAVE FORMED IN THE SJT-ABI-SPS CORRIDOR. THUS...WE WILL SHIFT THE SLIGHT RISK A BIT FURTHER EAST TO INCLUDE THE DFW AREA. WILL RAISE POPS IN EASTERN ZONES FOR TUESDAY MORNING. .FWD...WIND ADVISORY TONIGHT ENTIRE AREA TONIGHT 26
In the hours before
Special weather statement, Apr 10, 10:30 PM CDT, 4 hours 25 minutes before
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT TUE APR 10 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE. LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL... WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO... TEMPLE...COMANCHE...AND LAMPASAS. THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A BOWIE...WEATHERFORD...MERIDIAN LINE. STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE. SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 11, 2:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
| Apr 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| Apr 11, 2:35 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 55 min |
| Apr 11, 2:43 AM CDT | Tornado Warning | FWD | Cooke | 47 min |
| Apr 11, 2:59 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| Apr 11, 3:28 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 11, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 57 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 41 min |
| Apr 11, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 63 min |
| Apr 11, 3:44 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 46 min |
| Apr 11, 3:51 AM CDT | Tornado Warning | FWD | Cooke | 24 min |
| Apr 11, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| Apr 11, 4:16 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Grayson | 59 min |
| Apr 11, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 37 min |
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 11, 5:04 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 11, 5:15 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 30 min |
| Apr 11, 5:45 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.